Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Polynomially convex hulls
of graphs on the sphere


Authors: Toshiya Jimbo and Akira Sakai
Journal: Proc. Amer. Math. Soc. 127 (1999), 2697-2702
MSC (1991): Primary 32E20
DOI: https://doi.org/10.1090/S0002-9939-99-04922-9
Published electronically: April 15, 1999
MathSciNet review: 1610917
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\Sigma$ be the graph of a continuous map of the unit sphere of $\mathbb C^n$ into $\mathbb C^m$, and $h(\Sigma)$ the polynomially convex hull of $\Sigma$. Several examples of $h(\Sigma)$ for $n=m>1$ are given, which have different properties from the known ones for $n>m$.


References [Enhancements On Off] (What's this?)

  • 1. P. Ahern and W.Rudin: Hulls of 3-spheres in $\mathbb C^3$, Contemporary Math. 137 (1992), 1 - 27. MR 93k:32020
  • 2. H. Alexander: Polynomial hulls of graphs, Pacific J. Math. 147 (1991), 201 - 212. MR 91k:32013
  • 3. J. T. Anderson: On an example of Ahern and Rudin, Proc. Amer. Math. Soc. 116 (1992), 695 - 699. MR 93c:32021
  • 4. H. Alexander and J. Wermer: Polynomial hulls with convex fibers, Math. Ann. 271 (1985), 99-109. MR 86i:32025
  • 5. S. N. Mergelyan: Uniform approximation to functions of a complex variable, Uspehi Mat. Nauk. 7 (1952), No.2, 31-122; Amer. Math. Soc Transl. 3 (1962), Ser.1, 294-391. MR 14:547e
  • 6. A. Sakai: Uniform approximation in several complex variables, Osaka J. Math. 15 (1978), 586 - 611. MR 81e:32019
  • 7. J. Wermer: On algebras of continuous functions, Proc. Amer. Math. Soc. 4 (1953), 866-869. MR 15:440g

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 32E20

Retrieve articles in all journals with MSC (1991): 32E20


Additional Information

Toshiya Jimbo
Affiliation: Department of Mathematics, Nara University of Education, Takabatake, Nara 630-8528, Japan
Email: jimbo@nara-edu.ac.jp

Akira Sakai
Affiliation: Yamadanishi 2-9,A3-612 Suita, Osaka 565-0824, Japan
Email: CXH02215@niftyserve.or.jp

DOI: https://doi.org/10.1090/S0002-9939-99-04922-9
Received by editor(s): November 20, 1997
Published electronically: April 15, 1999
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society